How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16276
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I recently took two weeks of amor/clav 850 presumed

Customer Question

Hi, I recently took two weeks of amor/clav 850 for a presumed sinus infection. I finished the meds on Monday of this past week. Since then I have been bloated and for the last three days have had watery diarrhea and pain in my lower right abdomen as well as chills and a fever of 99.7 on the first day. The pain comes and goes and I can quell it with ibuprofen but is this from the antibiotics or something else new?
JA: The Doctor will need to help you with this. Is there anything else important you think the Doctor should know?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 1 year ago.
Category: Health
Expert:  A. Schuyler, NP replied 1 year ago.
Hello, Gastrointestinal symptoms (cramps, diarrhea) are a common side effect of strong antibiotics like Augmentin. It usually ends in 2-3 days. It is because the antibiotic kills off some of your healthy gut bacteria along with the sinus bacteria. If you have a lot of mucus in your diarrhea, blood, or your fever gets above 102 degrees, you will need to see your doctor again to make sure you haven't developed a GI infection like C. diff. Meanwhile, you can try bland foods like toast, rice, boiled potato, applesauce and yogurt if you like it. There are over the counter probiotic supplements that you can buy as well, is you have someone you can send to the store for them. Please let me know if you have more questions about this. Best regards, Schuyler~